Jump to content
Important Survey - Please Participate ×

Introduction


[Mi...]

Recommended Posts

I need help/advice. Currently just Klonopin, 2mg/day - and only for about three months. Before this, I was on Librium.  Had a break (surgeries and pain meds, drinking,etc.), but was on then put on Lorazepam for a while. Xanax, off and on for years. And Klonopin two other times in my life. Brief stints with Valium. I think that's it.  Been through detox (quick) with and without inpatient and outpatient treatment 8 times. So, I don't know if my brain has ever had time to repair itself between all these "treatment" and "detox" periods. I feel like I innocently got started again - I haven't overdone the dose - getting physically hooked caught me by surprise. So, I'm getting advice from all over 1) go back to detox (again), 2) cut back 5mg every 3-5 days 3) cut back 10% 2 weeks at a time...I want to do this right once and for all. My life's been controlled for a long, long time and I just thought I was crazy. Psychiatrists never liked it when I decided I wanted to taper down. They'd prescribe a different drug, add another drug, or tell me I was going against medical advice and cut me off and tell me to go to an ER. Some people think that because I want to try the careful, long taper, that it's just an addict's excuse not to quit. I'm scared and don't know what to do. They say quickly talk to my doctor - but I no longer trust doctors, I've been to so many. Sorry, I was trying to be brief, but this same thing seems to keep happening to me and I end up psychotic or on heavy duty psych meds every time I stop benzos. I found info online and this group and I think I know now why it always happens. I'm feeling crazy already and haven't even started to taper.  I should mention I had tried cutting, not with a plan, but just casually, back a week or so ago, and I think that's what I'm feeling. I don't know. I wasn't always taking them at the right times, and, in the doctor's defense, the bottle did say, "sparringly."  I'm also on a couple other meds and wonder if I could taper all at the same time.  I'm so upset because I feel like my mind has been hijacked for many years by these meds, which I blamed myself for getting hooked on, even though well-meaning psychiatrists always said we'd be careful and monitor.  It never worked. And I've often thought I was getting early Alzheimer's. I feel like I'm rambling. Sorry. Not sleeping well - definitely not thinking well lately. I noticed this group doesn't correspond to 12-step groups, but I should mention, I'm in a few 12-step programs,and the well-meaning people there are encouraging me to rip off the bandaid. Get back to prayer and meditation, etc.  I'm afraid I'll never get my true self back again.  I saw it briefly a couple years ago when I went almost a year without any mind-altering substances of any kind. My husband recognized I was laughing like never before and was a whole new person. Well, I don't remember (I have a horrible memory) but I know that now, I don't laugh. When asked what I do for fun - there isn't anything. Even if I wanted to do something, I don't think I'd feel it was fun. I hate these meds and really, really want someone who has some encouraging experience to give me hope. I'm not on a big dose, so if someone has experience getting off Klonopin (and hopefully at the same time, Clonidine and Ritalin) please help. As it is, I don't see a way out. If I give in to detox, I'll be put back on Ambien and Trazodone, and my doctor will probably switch me briefly to Librium or Valium to help me cope  - but I'll then be left with the crazy.  So sorry, I went way too long. Anyway, I'm supposed to start tapering or calling ins about detox or calling my doctor as of tomorrow - according to my family and current support group.  I thank whoever has time to read this. And I hope I can remember how to get back here again. I tried hitting the create ticket button but it doesn't do anything....Thank you. 
Link to comment
Share on other sites

Hi MissingMarbles :hug: Welcome to Benzobuddies

 

We are glad you found us, ,  I should think going through one detox is tough enough but 8, must have been a dreadful time.  You will get better, but it’s going to take time and a little patience.  I know you’re scared, I was too,  my mind was also hijacked like yours, for many years .  You can do this, you will get that laughter back, withdrawal is tough but you are going to be okay, you will get through it, I promise you. 

 

Tapering slow can help to minimize withdrawal effects.  It is generally recommended to taper no more than 5-10% every 10-14 days.  This is a guideline and it is ok to adjust this schedule for your own comfort.

 

We have a great community here of knowledgeable and friendly people who understand this process.  They will be willing to share their experience with you.  Feel free to ask questions so that members can respond

 

Are you familiar with the  Ashton Manual , it is an excellent resource for information about these medications and gives a lot of information about withdrawal/tapering. 

 

Here are some helpful links:

 

The Ashton Manual

 

General Taper Plans

 

Withdrawal Support

 

If you would be so kind as to add a signature (history of meds/doses etc) it will help members give you relevant advice this link will show you how to”Create a signature”

 

Welcome aboard

 

Magrita

 

 

Link to comment
Share on other sites

×
×
  • Create New...